MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. ADVANCE® PRIMARY FEMORAL SIZE 4 LEFT NONPOROUS; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. ADVANCE® PRIMARY FEMORAL SIZE 4 LEFT NONPOROUS; KNEE COMPONENT
Model Number KFTCNP4L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the distal part of the femoral component did break off.The surgery was extended more than 30 minutes.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, the distal part of the femoral component did break off.Additional, resultant wear occurred on the tibial insert.The surgery was extended more than 30 minutes.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.The complaint indicates that the femoral implant has fractured approximately 11 years after implantation.Review of provided radiographs and explant images confirms that a fracture has occurred of medical condyle in the region that would be interfacing with the distal femur.The explanted devices have not been returned to mpo for investigation.Additionally, the manufacturing lot information was not available for the subject devices.Mpo did not receive any patient-specific information regarding height, weight, activity level, or details related to the event.In the anteroposterior (a-p) radiograph, the fractured implants appear to have subsided post-fracture to possibly suggest that bone fixation was either lost or not present in this region.On the medial side of the a-p radiograph, there is bone on the medial side of the femur, not in contact with the implants, that could have possibly fractured or is attempting to remodel.A lateral radiograph shows overhang of the femoral implant as much of the anterior flange and the posterior condyles do not appear to be fully supported by bone.In the provided explant images, the medial compartment of the tibial insert has sustained excessive wear to suggest articulation with the fractured condyle for a period of time.The bone-interfacing regions of the femoral implant are not visible in the provided images to evaluate for the presence of bone and/or cement adherence to the surface.A primary factor that could result in femoral implant fracture include inadequate bone support, which can potentially occur from improper positioning, inadequate cement application, or a loss of fixation due to changes in patient bone quality.Other factors can include excessive activity and/or trauma.Without radiographic images from previous time points, mpo is unable to evaluate for changes in implant positioning and bone support over time.Based on the available radiographs, the femoral implant does not appear adequately supported at that time, and the visible bony tissue on the a-p radiograph that is not in-contact with the femoral implant appears to suggest a possible traumatic occurrence or bone defect in the medial region.Previous investigations of this issue have documented findings consistent with this case.However, without additional details, the exact cause of this event cannot be established.The current microport knee systems package insert (150806-4) lists "fracture by trauma or excessive loading, particularly in the presence of poor bone stock" as a possible adverse effect of total knee arthroplasty.It also states that "patient selection should consider the following factors which could lead to increased risk of failure and can be critical to the eventual success of the procedure: the patient's weight, activity level, and occupation [?] the patient should be warned that the prosthesis does not replace normal healthy bone, that the prosthesis can break or become damaged as a result of certain activity or trauma, has a finite expected service life, and may need to be replaced at some time in the future.The patient should also be advised of other risks that the surgeon believes should be disclosed.The patient must be advised of the limitations of the reconstruction and the need for protection of the prosthesis from full weight bearing until adequate fixation and healing have occurred.Excessive activity and trauma affecting the joint replacement have been implicated with failure of the reconstruction by loosening, fracture and/or wear of the prosthetic components." there were no current trends identified as this is the first reported fracture occurrence of an advance® non-porous femoral implant in more than 3 years.Mpo will continue to monitor through complaint tracking.

Brand Name
ADVANCE® PRIMARY FEMORAL SIZE 4 LEFT NONPOROUS
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key22850300
Report Number3010536692-2025-00307
Device Sequence Number14574837
Product Code JWH
UDI-Device IdentifierM684KFTCNP4L1
UDI-PublicM684KFTCNP4L1
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K972626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberKFTCNP4L
Device Catalogue NumberKFTCNP4L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale